FDA CONSUMER HEALTH INFORMATION - Infant Overdose Risk With Liquid Vitamin D

Jun 16, 2010, 10:03 ET from U.S. Food and Drug Administration

SILVER SPRING, Md., June 16 /PRNewswire/ -- The Food and Drug Administration (FDA) is warning of the potential risk of overdosing infants with liquid vitamin D.

Some liquid vitamin D supplement products come with droppers that could allow parents and caregivers to accidentally give harmful amounts of the vitamin to an infant. These droppers can hold a greater amount of liquid vitamin D than an infant should receive.

Get more information, including FDA's recommendations for giving safe doses of vitamin D to infants, at http://www.fda.gov/ForConsumers/ConsumerUpdates/ucm214343.htm

Sign up for e-mail notices of new FDA Consumer Updates at: https://service.govdelivery.com/service/subscribe.html?code=USFDA_9.

View the FDA Consumer Update RSS feed at: http://www.fda.gov/AboutFDA/ContactFDA/StayInformed/RSSFeeds/Consumers/rss.xml

FDA Consumer Updates may be posted and published elsewhere without permission. Please credit "FDA Consumer Health Information (www.fda.gov/consumer)" as the source. FDA values feedback on its consumer health information. Send questions, comments, or story ideas to: consumerinfo@fda.hhs.gov.

Related Links:

Fortify Your Knowledge About Vitamins

Giving Medication to Children

Media Contact:  Jason Brodsky, 301-796-8234; jason.brodsky@fda.hhs.gov

SOURCE U.S. Food and Drug Administration



RELATED LINKS

http://www.fda.gov